Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS Goodland, KS

May 21, 2014Gove County, Sheridan County, Thomas County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 21, 2014, 10:11 PM CDT for Gove County, Sheridan County, Thomas County, Kansas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2014, 10:11 PM CDT (03:11 UTC)
Expired
May 21, 2014, 11:15 PM CDT
In force
64 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Gove County, KS, Sheridan County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 87 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 10:22 PM CDTTSTM WND GST 71Angelus, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 5:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
3153 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WUUS53 KGLD 220311
SVRGLD
KSC063-179-193-220415-
/O.NEW.KGLD.SV.W.0028.140522T0311Z-140522T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1011 PM CDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  SHERIDAN COUNTY IN NORTHWEST KANSAS...
  EASTERN THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 1115 PM CDT

* AT 1008 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
  NORTHWEST OF ANGELUS...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MENLO...SEGUIN...REXFORD...HOXIE AND SELDEN.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3902 10056 3910 10081 3914 10081 3914 10090
      3917 10102 3956 10082 3956 10019
TIME...MOT...LOC 0311Z 217DEG 43KT 3927 10073

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

024
3 follow-up statements
564 
WWUS53 KGLD 220333
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
933 PM MDT WED MAY 21 2014

KSC063-220343-
/O.CAN.KGLD.SV.W.0028.000000T0000Z-140522T0415Z/
GOVE KS-
1033 PM CDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GOVE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3913 10048 3914 10090 3917 10102 3956 10082
      3956 10019
TIME...MOT...LOC 0333Z 217DEG 43KT 3948 10052

$$

KSC179-193-220415-
/O.CON.KGLD.SV.W.0028.000000T0000Z-140522T0415Z/
THOMAS KS-SHERIDAN KS-
1033 PM CDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHERIDAN AND
EASTERN THOMAS COUNTIES UNTIL 1115 PM CDT...

AT 1029 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SELDEN...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SELDEN.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND 
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT 
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND 
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3913 10048 3914 10090 3917 10102 3956 10082
      3956 10019
TIME...MOT...LOC 0333Z 217DEG 43KT 3948 10052

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH

$$

024
586 
WWUS53 KGLD 220338
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
938 PM MDT WED MAY 21 2014

KSC179-193-220415-
/O.CON.KGLD.SV.W.0028.000000T0000Z-140522T0415Z/
THOMAS KS-SHERIDAN KS-
1038 PM CDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHERIDAN AND
EASTERN THOMAS COUNTIES UNTIL 1115 PM CDT...

AT 1034 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEGUIN...AND
MOVING NORTHEAST AT 50 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
HOXIE AND SELDEN.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3913 10048 3914 10090 3917 10102 3956 10082
      3956 10019
TIME...MOT...LOC 0339Z 217DEG 43KT 3939 10055

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH

$$

JERRYK
377 
WWUS53 KGLD 220401
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1001 PM MDT WED MAY 21 2014

KSC193-220411-
/O.CAN.KGLD.SV.W.0028.000000T0000Z-140522T0415Z/
THOMAS KS-
1101 PM CDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN THOMAS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3921 10043 3924 10072 3956 10072 3956 10019
TIME...MOT...LOC 0401Z 217DEG 43KT 3960 10034

$$

KSC179-220415-
/O.CON.KGLD.SV.W.0028.000000T0000Z-140522T0415Z/
SHERIDAN KS-
1101 PM CDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHERIDAN
COUNTY UNTIL 1115 PM CDT...

AT 1100 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DRESDEN...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3921 10043 3924 10072 3956 10072 3956 10019
TIME...MOT...LOC 0401Z 217DEG 43KT 3960 10034

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH

$$

024

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:43 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 21, 6:43 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT WED MAY 21 2014

.SHORT TERM...(THIS AFTERNOON INTO TONIGHT)
ISSUED AT 205 PM MDT WED MAY 21 2014

MAIN CHANGE FOR THIS TIME PERIOD WAS TO SLOW THE ONSET OF
THUNDERSTORM DEVELOPMENT. FRONT WAS DRAPED RATHER FAR SOUTH AND
ALONG THE FRONT RANGE TO THE WEST. AN AREA OF SURFACE CONVERGENCE
EXTENDED FROM KIT CARSON AND CHEYENNE COUNTIES TOWARD THE
NORTHWEST. RATHER STRONG SURFACE WINDS OCCURRING OVER THE AREA AT
THIS TIME. SHORTWAVE TROUGH OVER NEW MEXICO IS EXPECTED TO MOVE
TOWARD THE NORTHEAST THROUGH THE NIGHT WITH A SLUG OF SUBTROPICAL
MOISTURE COMING IN ADVANCE OF IT. ALSO A RIGHT REAR QUADRANT OF
THE JET STARTS OVER THE SOUTHWEST HALF OF THE AREA LATE THIS
AFTERNOON INTO THE EVENING HOURS.

THIS IS ALL STARTING A LITTLE SLOWER THAN WHAT THE EARLIER FORECAST
HAD. AREA RADARS/SATELLITE/LIGHTNING DETECTION SHOW AN AREA/LINE
OF STORMS DEVELOPING FROM SOUTHWEST KANSAS INTO SOUTHEAST COLORADO
TO ALONG THE NORTHERN COLORADO FRONT RANGE. WHERE THE MAIN PROBLEM
IS FOR THIS FORECAST IS THAT THE MODELS DISAGREE ON WHERE TO PUT
THE MAIN SWATCH OF STORMS/QPF. SOME TAKE THE MAIN AREA OVER THE
NORTHWEST HALF...SOME OVER THE SOUTHEAST PORTION CLOSEST TO THE
FRONT AND SOME DO BOTH.

THE HRRR WHICH HAS BEEN DOING WELL RECENTLY HAS TRENDED FROM
TAKING A BROKEN SWATH OF PRECIPITATION FROM SOUTHWEST TO NORTHEAST
ACROSS THE ENTIRE CWA TO THE TWO DIFFERENT AREAS OVER THE SOUTHEAST
AND NORTHWEST. ALSO THE MODELS ARE ALSO INDICATING A COUPLE OF
DIFFERENT WAVES OF PRECIPITATION. ONE THIS EVENING WITH THIS
IN ITAL WAVE AND THEN ANOTHER ONE LATER TONIGHT. ALL IN ALL THERE
LOOKS TO BE SOME KIND OF PRECIPITATION MOVING ACROSS MOST OF THE
AREA...JUST NOT SURE EXACTLY WHERE.

.LONG TERM...(THURSDAY THROUGH WEDNESDAY)
ISSUED AT 228 PM MDT WED MAY 21 2014

THE FOCUS/MAIN CONCERNS FOR THE LONG TERM FORECAST PERIOD ARE SEVERE
WEATHER CHANCES AND POTENTIAL FOR HEAVY RAINS. THE PRIMARY TIME FOR
SEVERE WEATHER WITHIN THE LONG-TERM FORECAST RESIDES ON THURSDAY
AND THURSDAY NIGHT. THREAT FOR HEAVY RAINS WILL BE HIGHEST FROM
THURSDAY THROUGH SATURDAY NIGHT.

ON THURSDAY...A LULL IN CONVECTIVE ACTIVITY SEEMS PROBABLE FOR
THURSDAY MORNING BEFORE ACTIVITY ONCE AGAIN RAMPS UP IN THE
AFTERNOON. IN A SIMILAR SCENARIO TO WEDNESDAY...THUNDERSTORMS
DEVELOP TO THE SOUTH AND WEST ALONG A STALLED FRONT...CONVECTIVE
OUTFLOWS AND THE FRONT RANGE. THUNDERSTORMS THEN SPREAD NORTHEAST
ACROSS THE FORECAST AREA. INSTABILITY MAY BE HIGHER THURSDAY
COMPARED TO TODAY...HOWEVER...THE SHEAR SIGNIFICANTLY DECREASES. DO
NOT THINK THE TORNADO OR SUPERCELL THREAT IS AS HIGH FOR THURSDAY
COMPARED TO WEDNESDAY. PULSE-LIKE HAIL STORMS AND CONVECTIVE
CLUSTERS SHOULD BE THE PRIMARY STORM MODES WITH LARGE HAIL AND
DAMAGING WINDS AS THE MAIN THREAT. SOME SIGNIFICANT HAIL AT OR ABOVE
2 INCHES REMAINS POSSIBLE.

FROM THURSDAY NIGHT THROUGH MONDAY...SHOWER AND THUNDERSTORM CHANCES
CONTINUE ACROSS THE FORECAST AREA AS THE UPPER LEVEL LOW REMAINS
OVER THE WESTERN UNITED STATES. HAVE ADVERTISED THE BEST CHANCES FOR
RAIN IN THE AFTERNOON AND EVENING EACH DAY AS SHORTWAVE TROUGHS PASS
THROUGH AND DAYTIME INSTABILITY IS HIGHEST. IT IS POSSIBLE THAT
CONVECTION CONTINUES THROUGHOUT THE NIGHT ON THURSDAY AND POSSIBLY
FRIDAY. THE UPPER LEVEL LOW PRESSURE SYSTEM EJECTS OVER THE PLAINS
MONDAY AND CLEARS OUT TO THE EAST BY TUESDAY. MODELS HAVE SLOWED THE
SYSTEM SLIGHTLY SO HAVE PULLED POPS BACK TO THE WEST SOME.

WITH RESPECT TO POTENTIAL FLASH FLOODING...AGAIN THE HIGHEST
POTENTIAL FOR THIS THREAT IS BETWEEN THURSDAY NIGHT AND SATURDAY
NIGHT. PRECIPITABLE WATER READINGS APPROACH TO EXCEED 2 STANDARD
DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR. SEVERAL CLUSTERS WILL
PASS THROUGH WITH HEAVY RAIN RATES AND SUFFICIENT INSTABILITY. STILL
UNSURE ABOUT THIS BECOMING A WIDESPREAD FLOODING EVENT DUE TO
UNCERTAINTY IN EXACT STORM MOVEMENT. IF THERE WERE TO BE FLASH
FLOODING...THE MOST LIKELY LOCATION IS NORTHWEST KANSAS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 535 PM MDT WED MAY 21 2014

VFR CONDITIONS DETERIORATE THIS EVENING AT KGLD AND KMCK AS A LINE
OF STORMS MOVES NORTHEAST IMPACTING KGLD AROUND 01Z AND KMCK BY
04Z. DO NOT EXPECT MORE THAN A COUPLE OF HOURS OF THUNDER AT
EITHER SITE. AFTER MIDNIGHT SOME MORE SHOWERS AND STORMS WILL
LINGER NEAR KGLD. FORECAST SOUNDINGS INDICATE POTENTIAL FOR
STRATUS AND MVFR CONDITIONS AT BOTH SITES TOWARD SUNRISE. VFR CONDITIONS
WILL RETURN BY MID MORNING. INSTABILITY WILL BRING CHANCE OF
THUNDERSTORMS AGAIN THURSDAY AFTERNOON TO BOTH SITES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...BULLER
LONG TERM...RRH
AVIATION...FS
Hazardous weather outlook, May 21, 3:34 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
234 PM MDT WED MAY 21 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
234 PM MDT WED MAY 21 2014 /334 PM CDT WED MAY 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN
COLORADO DURING THE MIDDLE AND LATE AFTERNOON HOURS. THESE STORMS
SHOULD THEN MOVE ACROSS THE REMAINDER OF THE AREA THROUGH THE REST
OF TONIGHT. DURING THE AFTERNOON...THE GREATEST RISK FOR SEVERE
THUNDERSTORMS WILL BE ALONG AND WEST OF A RUSSELL SPRINGS TO
GOODLAND TO WRAY COLORADO LINE.

THEN DURING THE NIGHT...THE RISK OF THUNDERSTORMS WILL BE ACROSS
THE REMAINDER OF THE AREA. LARGE HAIL TWO INCHES IN DIAMETER AND
LARGER...DAMAGING WINDS...AND A FEW TORNADOES WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED THURSDAY
AFTERNOON AND NIGHT. THE THREAT FOR TORNADOES WILL BE LESS. VERY
LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WILL BE
THE MAIN THREATS.

THUNDERSTORM CHANCES ARE EXPECTED EACH DAY FROM FRIDAY THROUGH
MONDAY WITH A FEW STORMS POSSIBLY BECOMING SEVERE WITH LARGE
HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL MAY LEAD TO
PROBLEMS WITH FLASH FLOODING FROM FRIDAY THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, May 21, 7:15 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             11 N SEIBERT            39.46N 102.87W
05/21/2014  E0.75 INCH       KIT CARSON         CO   TRAINED SPOTTER

            BRIEF PERIOD OF PENNY SIZED HAIL AT THIS LOCATION

&&

FS
Local storm report, May 21, 7:37 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
637 PM MDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             5 SE TOWNER             38.42N 102.02W
05/21/2014  E0.88 INCH       GREELEY            KS   PUBLIC

&&

KOCHASIC
Special weather statement, May 21, 7:39 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
639 PM MDT WED MAY 21 2014

KSZ027-220115-
WALLACE-
639 PM MDT WED MAY 21 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WALLACE COUNTY IN WEST CENTRAL KANSAS...

AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF WESKAN...MOVING NORTHEAST AT 20
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3900 10205 3900 10163 3870 10172 3870 10205
TIME...MOT...LOC 0039Z 204DEG 17KT 3877 10191

024
Special weather statement, May 21, 8:53 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
753 PM MDT WED MAY 21 2014

KSZ013-014-027-028-042-220230-
LOGAN-SHERMAN-THOMAS-WALLACE-WICHITA-
853 PM CDT WED MAY 21 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN
COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS...
WICHITA COUNTY IN WEST CENTRAL KANSAS AND WALLACE COUNTY IN WEST
CENTRAL KANSAS...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
EDSON TO 14 MILES NORTH OF LEOTI...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3858 10148 3927 10163 3934 10116 3869 10103
      3870 10112 3863 10113
TIME...MOT...LOC 0153Z 259DEG 20KT 3920 10149 3868 10138

024
Special weather statement, May 21, 9:37 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
837 PM MDT WED MAY 21 2014

KSZ014-028-029-220300-
GOVE-LOGAN-THOMAS-
937 PM CDT WED MAY 21 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY
IN WEST CENTRAL KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
LEVANT TO 7 MILES WEST OF SCOTT STATE LAKE...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3870 10109 3940 10135 3940 10087 3870 10062
      3869 10089 3869 10104
TIME...MOT...LOC 0237Z 270DEG 20KT 3932 10120 3871 10098

024
Special weather statement, May 21, 10:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
902 PM MDT WED MAY 21 2014

KSZ014-015-028-029-220330-
GOVE-LOGAN-SHERIDAN-THOMAS-
1002 PM CDT WED MAY 21 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN
COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS AND
GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLBY TO OAKLEY TO
12 MILES NORTHWEST OF THE MONUMENT ROCKS...MOVING NORTHEAST AT 35
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3877 10090 3953 10131 3957 10120 3957 10075
      3942 10069 3912 10053
TIME...MOT...LOC 0301Z 219DEG 30KT 3936 10108 3914 10098
          3893 10087

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:21 PM CDTSevere Thunderstorm WarningGLDGreeley54 min
May 21, 7:39 PM CDTSpecial Weather StatementGLDWallace36 min
May 21, 8:09 PM CDTSevere Thunderstorm WarningGLDWallace66 min
May 21, 8:53 PM CDTSpecial Weather StatementGLDLogan37 min
May 21, 9:37 PM CDTSpecial Weather StatementGLDLogan, Thomas23 min
May 21, 10:02 PM CDTSpecial Weather StatementGLDThomas28 min
May 21, 10:52 PM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Sheridan53 min
May 21, 10:55 PM CDTSevere Thunderstorm WarningGLDGove, Sheridan65 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.